MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD HYPOINT NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD HYPOINT NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 300208
Medical Device Problem Code Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd hypoint needle foreign matter was found.There was no report of patient impact.The following information was provided by the initial reporter: we have to inform you that we have been informed by our customer that the glue on the received needle is too far towards the tip of the needle.Please let us know if it is safe to use such needles or not, because the glue is also in contact with the puncture site.We urgently need an official statement from you confirming the safety (if this is the case).Is there also a specification of the needle that reflects the amount of adhesive? there is the authority (regierung oberbayern) involved.Therefore we need a feedback / statement from you until next friday ((b)(6) 2023).
 
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: d4: medical device lot #: 1160130.D4: medical device expiration date: 30jun2026.H4: device manufacture date: 18aug2021.H6: investigation summary the customer issued a complaint for glue on the received needle is too far towards the tip of the needle detected at market.No samples were provided to bd medical ¿ pharmaceutical system (bdm-ps) for analysis.Four (4) photos were provided for investigation.Epoxy trailing is observed on the cannula of the photos received, however, the length of the trailing could not be determined from the photos provided.Samples are required to delve into the investigation and root cause analysis regarding epoxy trailing.Bdm-ps performed a batch history record¿s review (bhr) including a review of all data collected during in process and quality inspections.The batches involved in this complaint meet all acceptable quality levels (aql¿s), were manufactured and released according to applicable procedures and specifications.As this is a market event, the reported condition detected is not part of a sampling plan that allows to conclude about the whole batch, therefore the aql is not applicable.The batch was manufactured and released according to applicable procedures and specifications.Consequently, bdm-ps will not define corrective or preventive actions following the investigation of this complaint.This complaint is registered in bd complaint system and trend analysis will be performed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 19-sep-2023 h6: investigation summary the customer issued a complaint for glue on the received needle is too far towards the tip of the needle detected at market.Four (4) photos were provided for investigation.Epoxy trailing is observed on the cannula of the photos received, however, the length of the trailing could not be determined from the photos provided.Three (3) samples were provided for this complaint.All three (3) samples were measured on the epoxy trailing.The epoxy trailing of all three (3) samples were less than 4mm.Bdm-ps performed a batch history record¿s review (bhr) including a review of all data collected during in process and quality inspections.The batches involved in this complaint meet all acceptable quality levels (aql¿s), were manufactured and released according to applicable procedures and specifications.As this is a market event, the reported condition detected is not part of a sampling plan that allows to conclude about the whole batch, therefore the aql is not applicable.The batch was manufactured and released according to applicable procedures and specifications.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD HYPOINT NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17627826
Report Number8041187-2023-00455
Device Sequence Number15300355
Product Code FMI
UDI-Device Identifier00382903002085
UDI-Public(01)00382903002085
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K070440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2024
Device Catalogue Number300208
Device Lot Number9135940
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown